Alert archive / Arkansas / Flash Flood Warnings in 2001
Flash Flood Warning 22, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Dec 16, 2001, 9:53 PM CST for 4 counties in Arkansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Dec 16, 2001, 9:53 PM CST (03:53 UTC)
- Expired
- Dec 17, 2001, 4:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Clay County, AR, Greene County, AR, Lawrence County, AR, Randolph County, AR
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 427 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 170353
FFWMEM
ARC021-055-075-121-171000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
953 PM CST SUN DEC 16 2001
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLAY COUNTY IN EASTERN ARKANSAS
GREENE COUNTY IN EASTERN ARKANSAS
LAWRENCE COUNTY IN EASTERN ARKANSAS
RANDOLPH COUNTY IN EASTERN ARKANSAS
* UNTIL 400 AM CST.
* AT 950 PM CST...WEATHER RADAR INDICATED VERY HEAVY RAIN CONTINUING
ACROSS NORTHEAST ARKANSAS. RAINFALL AMOUNTS OF 3 TO 5 INCHES HAVE
ALREADY OCCURRED ACROSS THE AREA EARLIER TODAY. HEAVY RAIN IS
EXPECTED TO CONTINUE FOR MUCH OF THE NIGHT WITH AN ADDITIONAL ONE TO
THREE INCHES OF RAIN LIKELY. LOCAL LAW ENFORCEMENT OFFICIALS ARE
ALREADY REPORTING NUMEROUS COUNTY ROADS AND HIGHWAYS CLOSED ACROSS
THE AREA AND WITH THE ADDITIONAL RAINFALL EXPECTED OVERNIGHT
FLOODING CONDITIONS WILL CONTINUE TO DETERIORATE.
* CITIES AFFECTED THROUGH 345 AM CST INCLUDE...
WALNUT RIDGE...WALCOTT...SUCCESS...STRAWBERRY...REYNO...RECTOR...
RAVENDEN SPRINGS...RAVENDEN...PORTIA...POLLARD...POCAHONTAS...
PIGGOTT...PEACH ORCHARD...PARAGOULD...OAK GROVE HEIGHTS
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY.
.TO REPORT FLOODING HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MEMPHIS.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION.
LAT...LON 3651 9019 3625 9014 3599 9038 3602 9087
3592 9088 3592 9136 3620 9138 3658 9138What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Dec 16, 9:00 PM CST, 53 minutes earlier.
Area forecast discussion, Dec 16, 9:00 PM CST, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 900 PM CST SUN DEC 16 2001 CURRENT SFC ANALYSIS SHOWING SLOWLY DEEPENING LOW CENTERED NEAR THE ARKLATEX WITH A WARM FRONT EXTENDING NEWD ALONG THE MS RIVER INTO WRN KY. MOST PRECIP THIS EVENING HAS BEEN CONFINED TO THE NORTH SIDE OF THE FRONT WITH JUST SOME SCT SHRAS IN THE WARM SECTOR. LATEST RADAR IMAGERY SHOWING LARGE PRECIP SHIELD COVERING MUCH OF AR AND NWRN LA STARTING TO SHOW SOME EWD PROGRESSION NOW THAT SFC LOW IS LIFTING NEWD A BIT QUICKER. SQUALL LINE EVEN TRYING TO DEVELOP ALONG PRE FRONTAL TROF OVER WRN LA. PRECIP WILL LIKELY MOVE BACK INTO THE MEM AREA AROUND MIDNIGHT WITH HEAVIEST RAIN AND EMBEDDED THUNDER OCCURRING ACROSS WEST TN AND NW MS BETWEEN 06 AND 12Z. GREATEST SFC PRESSURE FALLS OVER S CENTRAL AR INTO NE AR INDICATING SFC LOW SHOULD TRACK BETWEEN MEM AND JBR WITH FRONT ON MEM DOORSTEP BY 12Z. LIGHTER RAINS CAN THEN BE EXPECTED AFTER FRONT PASSES AS UPPER TROF CROSSES AREA. CURRENT FCST IN PRETTY GOOD SHAPE ALTHOUGH WILL NEED TO ADJUST SOME TEMPS UPWARD A LITTLE IN WARM SECTOR. NO CHANGES PLANNED TO CURRENT FFA BUT WILL ISSUE A FOLLOW UP EMPHASIZING HEAVIEST RAIN TIMING OVERNIGHT. .MEG...FLOOD WATCH NW 2/3RDS OF CWA TNT. MZ
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 1:13 AM CST | Flash Flood Warning | MEG | Craighead, Crittenden, Cross, Lee, Mississippi, Phillips and 2 more | 6 hr |
Nearby
Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.